Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Minocycline/ Gynecomastia...any correlation?


 sdazzo213 - Sat Dec 29, 2007 11:51 am

I have been taking 100mg of minocycline twice a day for about 2 and a half months for treatment of acne. It has been working great and my face has never looked better. About a month ago i noticed that glands in my chest were a little swollen. Initially i did not think much of it but as they became bigger and more painful i decided to go to a doctor. She said i had gynecomastia, i found this unusual as i researched it since i am 21 yrs old and in great shape. The only conclusion i can draw is that minocycline is the cause, but i could not find any data online to support this theory. Could minocycline be a cause? and if so will the swelling go away if i stop taking it? Any suggestions on alternative medications to offer my dermatologist? Thanks in advance for any help.
 Dr. Chan Lowe - Sun Dec 30, 2007 10:16 pm

User avatar Hi Sdazzo213,

I was unable to find gynecomastia as a listed side effect of minocycline. This certainly doesn't mean that it can't do this just that it hasn't been reported that I found.

There are a few other causes of gynecomastia as well. I would recommend you see your doctor to investigate some of these other issues as well as see about the possibility of needing to stop the minocycline.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us